MAUDE Adverse Event Report: COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)

COOK INC VENTRICLEAR DRAINAGE CATHETER SET; NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
A representative of a spinal and orthopedic device manufacturer reported that a physician stated the ventriclear drainage catheter broke off during an unspecified procedure during insertion.Additional information was requested regarding retrieval of the device and patient outcome; however, at this time no further information is available from the initial reporter.The contact information for the reporting physician, including user facility information is not available.A statement that this event occurred multiple times cannot be validated.There is no further information available and the device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, quality control, trends and visual examination of the device was conducted during the investigation.A device failure analysis was completed by the supplier.Two open and used catheters were returned.Catheter 1: the catheter was returned in two pieces of lengths 20 cm and 12 cm respectively.Both edges at tear site appeared to be jagged.The returned segments were patent and passed leak testing when tested individually.Proteinaceous debris was observed within the interior and exterior of the catheter.Catheter 2: approximately 21cm of the catheter was returned.Both edges appeared to be jagged.The returned segment was patent and passed leak testing.Proteinaceous debris was observed within the interior and exterior of the catheter.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, evaluation of the returned device by the supplier and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Measures have been initiated to address this failure mode.Per the quality engineering risk assessment no further action is required.

Brand Name
VENTRICLEAR DRAINAGE CATHETER SET
Common Device Name
NHC CATHETER, VENTRICULAR (CONTAINING ANTIBIOTIC 0R ANTIMICROBIAL AGENTS)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6559714
Report Number1820334-2017-01018
Device Sequence Number698922
Product Code NHC
UDI-Device Identifier00827002441309
UDI-Public(01)00827002441309(17)180518(10)7025160
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number50318
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;